Missouri, 2025Damaging Winds in Missouri, September 15, 2025
September 15, 2025 · NWS LSX · 3 events in 2 counties and zones
Scattered thunderstorms developed in Missouri along a backdoor cold front during the afternoon of September 15th. An unstable but weakly sheared environment with steep low-level lapse rates resulted in the potential for microbursts from these thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in Missouri along a backdoor cold front during the afternoon of September 15th. An unstable but weakly sheared environment with steep low-level lapse rates resulted in the potential for microbursts from these thunderstorms. A few microbursts did occur, with wind damage ranging from downed trees to a partially removed school roof.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 15, 1:23 PM CST, 2 hours 17 minutes earlier. Its key messages:
- Seasonably hot weather is expected to continue through Thursday before some relief occurs by the end of the week.
- There is at least a low chance of thunderstorms across parts of the area each day, with the best chance (30-60%) across much of the area Thursday night into Saturday.
Area forecast discussion, Sep 15, 1:23 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
223 PM CDT Mon Sep 15 2025
.KEY MESSAGES...
- Seasonably hot weather is expected to continue through Thursday
before some relief occurs by the end of the week.
- There is at least a low chance of thunderstorms across parts of
the area each day, with the best chance (30-60%) across much of
the area Thursday night into Saturday.
&&
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 222 PM CDT Mon Sep 15 2025
Isolated showers and thunderstorms have developed across portions
of central and southeast Missouri over the past few hours
along/west of a backdoor cold front. Very weak deep-layer shear
suggests the vast majority of these storms will be brief/weak as
downdrafts quickly weaken their own updrafts. However, there may
be a stronger storm or two that yield some strong wind gusts via
microbursts given steep low-level lapse rates and high DCAPE
values currently shown on the latest SPC mesoanalysis.
The coverage and strength of activity should gradually decrease
through the evening hours as diurnal instability abates after
sunset. Did linger PoPs in central Missouri a bit longer (closer to
midnight) than previously forecast due to some weak low-level
moisture convergence and the fact that activity last night also
persisted much longer than anticipated.
Tuesday look similar to this afternoon, though the backdoor cold
front should be further to the west. This means that the threat for
isolated showers and thunderstorms should also shift more into parts
of central/northeast Missouri, with more stable (less humid) air to
the east. High temperatures are expected to reach into the low 90s,
or about 10 degrees above normal for the date.
Gosselin
&&
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 222 PM CDT Mon Sep 15 2025
(Tuesday Night - Wednesday Night)
There is little/no change in the pattern through midweek with a
skinny mid/upper level ridge across the Mississippi Valley. The
remnant backdoor cold front looks even more ambiguous/washed out by
Wednesday though, so Wednesday is more likely to be completely dry
everywhere. Temperatures are expected to top out on Wednesday in the
low 90s once again, with mild overnight lows each night (60s).
(Thursday - Next Monday)
The stagnant pattern begins to breakdown late Thursday/Thursday
night as a midlevel shortwave trough moves out of the southern
Plains. This feature combined with increasing low-level moisture
convergence should yield at least scattered showers and
thunderstorms by Thursday evening across central and northeast
Missouri. Before the storm chances increase late in the day (and
associated cloud cover), one last hot day for mid September is in
store with highs predominantly in the low 90s.
The synoptic pattern for late this week through at least this
weekend shows a midlevel closed low quasi-stationary over the
Plains, with a weak cold front somewhere over the CWA. This looks
like a pattern which should be conducive to multiple rounds of
showers and thunderstorms, likely best timed with individual
vorticity maxima rotating cyclonically around the closed midlevel
low. Timing these individual features this far out is nearly
impossible. Therefore, it becomes very difficult to have any period
of time with likely PoPs, but I would not be surprised to see PoPs
increase for multiple periods between Friday and next Monday as the
spread in timing of these individual waves decreases.
There also should be at least some type of diurnal component to the
PoPs , whereby PoPs are maximized in the afternoon hours when
daytime instability is highest. However, deterministic model
guidance also shows at least some low-level moisture convergence
each night, with the more robust signal (at least right now) on
Saturday night. While there is still quite a bit of uncertainty as
to how widespread and beneficial rain will be, it is certainly the
best looking pattern for rainfall most of the area has seen in at
least several weeks (if not since mid/late July!). Probabilities
from the LREF for at least 0.50" of rain ending next Monday are in
the 50-90% (east to west) range, with chances of 1.00"+ between 30
and 50%.
Temperature wise, there is high confidence in mild (above normal)
lows continuing through the period with high temperatures cooling
back closer to normal. The spread in the inter-quartile range is
higher for high temperatures due to uncertainty with precipitation.
More widespread showers and thunderstorms could really hamper high
temperatures, with the 25th percentile slightly below normal (mid to
upper 70s). Compare that to the 75th percentile (mid to upper 80s),
which would be about 5 degrees above normal. Those readings would be
possible with more sunshine/less cloud cover and associated rain
chances.
Gosselin
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1222 PM CDT Mon Sep 15 2025
Isolated to widely scattered showers and thunderstorms are
expected this afternoon across central Missouri. Maintained a 3-hr
PROB30 group for both KJEF/KCOU. If either of those terminals are
directly impacted, a brief downpour with lower visibilities would
be possible along with gusty winds. Outside of any thunderstorms,
dry/VFR conditions are expected with light northeast winds.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Sep 15, 1:27 PM CST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
227 PM CDT Mon Sep 15 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
227 PM CDT Mon Sep 15 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Isolated thunderstorms are expected across portions of central and
northeast Missouri this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a chance of thunderstorms across the area each day through
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Gosselin
Thunderstorm Wind, Callaway
- When
- September 15, 3:40 PM CST
- Where
- Callaway County, Millersburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.900, -92.130
Thunderstorm winds downed multiple trees just east of Millersburg.
Thunderstorm Wind, Boone
- When
- September 15, 4:06 PM CST to 4:09 PM CST
- Where
- Boone County, 0.88 mi NE of Ashland to 0.88 mi SE of Ashland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 38.780, -92.260
Thunderstorm winds snapped off the uprights and crossbar of the southern football goalpost at Southern Boone High School. The same thunderstorm downed several large trees and large tree limbs throughout the town of Ashland, including one tree blocking the roadway at Old Highway 63 and South and East Bullard Road. A member of the public estimated 60 mph winds with the thunderstorm.
Thunderstorm Wind, Callaway
- When
- September 15, 5:07 PM CST
- Where
- Callaway County, 0.54 mi E of Auxvasse
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.020, -91.890
Thunderstorm winds blew off part of the roof of North Callaway Middle School. The missing portions caused rainwater to damage the floors of some classrooms and the gym. The gym floor needed full replacement.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 15 to 17, 20252 deaths · 2 events
- Hail and Damaging Winds in Arkansas, September 15 to 19, 20251 in hail · 7 events
- Damaging Wind in North Dakota, September 15, 202552 kt wind · 4 events
- Damaging Winds in South Dakota, September 15, 202556 kt wind · 4 events
- Damaging Winds in Wyoming, September 15, 202562 kt wind · 3 events
- Debris Flows in Puerto Rico, September 15, 2025$5,000 · 2 events
- Hail and Damaging Wind in Oklahoma, September 15, 202556 kt wind · 2 events
- Hail and Damaging Wind in Mississippi, September 15, 2025$5,000 · 1 in hail · 2 events
- Dense Fog in Montana, September 15, 20251 event
- Damaging Wind in Mississippi, September 15, 2025$1,000 · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 15, 20251 event
- Strong Wind in North Carolina, September 15 to 16, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292246, 1292247, 1292248.